MAUDE Adverse Event Report: BIOMERIEUX, SA API® 20 STREP

BIOMERIEUX, SA API® 20 STREP
Catalog Number 20600
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Event or Problem Description
A customer in (b)(6) reported a misidentification of an enterococcus gallinarum survey sample (cqe ecbu 2018-3a prospective biology 11.1646 ) as enterococcus faecium in association with the api® strep test strip.The customer repeated the test several times with several lots and from different culture media, and obtained the same result.The quality control was conforming.There was no patient involvement as the event pertained to a survey sample.A biomérieux internal investigation will be initiated.
 
Additional Manufacturer Narrative
An internal investigation was performed for a misidentification of a enterococcus gallinarum survey sample (cqe ecbu 2018-3a prospective biology 11.1646 ) as enterococcus faecium in association with the api® 20 strep test strip.A review of the customer results with different lots of api 20 strep showed good identification or very good identification to enterococcus faecium with a note: "possibility of enterococcus gallinarum or enterococcus casseliflavus if vanco r." as a susceptible result was obtained.With vancomycin disc the result was enterococcus faecium.The instructions for use states, "limitations of the method: the api 20 strep system is intended uniquely for the identification of those species included in the database (see identification table at the end of this package insert).It cannot be used to identify any other microorganisms or to exclude their presence".Identification of the customer's strain was confirmed as enterococcus gallinarum on vitek ms.The strain was not retested on api 20 strep since the customer's identification corresponds to the expected result with the knowledge base and the package insert.As explained in package insert, for perform quality control with the a api 20 strep, the following two strains should be tested: streptococcus equi spp zooepidemicus atcc 700400 and streptococcus uberis 700407.The prospective biology report stated: "this strain exhibits a natural chromosomal resistance to vancomycin encoded by the van c gene, which is often of a low level." that's probably why you had difficulty to detect the resistance with the disc of vancomycin.Conclusion: the identification of the strain received was confirmed to enterococcus gallinarum by vitek ms.Customer result is compliant with the knowledge base and the limitations.Api 20 strep strip perfromed as expected.

Brand Name
API® 20 STREP
Common Device Name
API® 20 STREP
Manufacturer (Section D)
BIOMERIEUX, SA
3 route de port michaud
la balme, les grottes isere 38390
FR  38390
MDR Report Key8087036
Report Number3002769706-2018-00242
Device Sequence Number1345997
Product Code JTO
UDI-Device Identifier03573026048440
UDI-Public03573026048440
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
C1 EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/11/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/01/2019
Device Catalogue Number20600
Device Lot Number1006278700
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/22/2018
Supplement Date Received by Manufacturer01/14/2019
Initial Report FDA Received Date11/19/2018
Supplement Report FDA Received Date02/11/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1